Alert archive / Nevada / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 8, 2018, 3:13 PM PDT for Clark County, Nevada; Mohave County, Arizona. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2018, 3:13 PM PDT (22:13 UTC)
- Expired
- Jul 8, 2018, 4:00 PM PDT
- In force
- 47 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 30 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -308 J/kg
- Mixed-layer LCL
- 2845 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
625
WUUS55 KVEF 082213
SVRVEF
AZC015-NVC003-082300-
/O.NEW.KVEF.SV.W.0003.180708T2213Z-180708T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Las Vegas NV
313 PM PDT SUN JUL 8 2018
The National Weather Service in Las Vegas has issued a
* Severe Thunderstorm Warning for...
Southwestern Mohave County in northwestern Arizona...
Southeastern Clark County in southern Nevada...
* Until 400 PM PDT/400 PM MST/.
* At 312 PM PDT/312 PM MST/, a severe thunderstorm was located over
Cottonwood Cove Campground, or 11 miles east of Searchlight, moving
southwest at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs and trees.
* Locations impacted include...
Cottonwood Cove and Cottonwood Cove Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Lake Mohave, get away from the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3565 11471 3542 11443 3530 11470 3543 11489
TIME...MOT...LOC 2212Z 032DEG 5KT 3547 11471
HAIL...1.00IN
WIND...60MPH
$$
CK2 follow-up statements
174
WWUS55 KVEF 082244
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
344 PM PDT SUN JUL 8 2018
AZC015-NVC003-082300-
/O.CON.KVEF.SV.W.0003.000000T0000Z-180708T2300Z/
Mohave AZ-Clark NV-
344 PM PDT SUN JUL 8 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM
PDT/400 PM MST/ FOR SOUTHWESTERN MOHAVE AND SOUTHEASTERN CLARK
COUNTIES...
At 342 PM PDT/342 PM MST/, a severe thunderstorm was located near
Cottonwood Cove Campground, or 10 miles east of Searchlight, moving
southwest at 5 mph. Public reported very heavy rainfall at the
Cottonwood Cove Marina.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs and trees.
Locations impacted include...
Cottonwood Cove and Cottonwood Cove Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Lake Mohave, get away from the water and move indoors
or inside a vehicle. remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3565 11471 3542 11443 3530 11470 3543 11489
TIME...MOT...LOC 2242Z 032DEG 5KT 3543 11474
HAIL...1.00IN
WIND...60MPH
$$
CK603
WWUS55 KVEF 082254
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
354 PM PDT SUN JUL 8 2018
AZC015-NVC003-082302-
/O.EXP.KVEF.SV.W.0003.000000T0000Z-180708T2300Z/
Mohave AZ-Clark NV-
354 PM PDT SUN JUL 8 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MOHAVE AND
SOUTHEASTERN CLARK COUNTIES WILL EXPIRE AT 400 PM PDT/400 PM MST/...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm and additional
thunderstorms in the area.
LAT...LON 3565 11471 3542 11443 3530 11470 3543 11489
TIME...MOT...LOC 2252Z 032DEG 5KT 3542 11475
$$
CKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 12:15 PM PDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 8, 12:15 PM PDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1215 PM PDT Sun Jul 8 2018 .SYNOPSIS...Active monsoon pattern is expected through the next week ahead with near daily thunderstorm chances across the region. A disturbance will increase thunderstorm chances across areas south of I-15 Monday and Monday night, with strong winds possible as well. Temperatures will gradually be cooling off thanks to the increased moisture and cloud cover. && && .SHORT TERM...through Monday Night. Another day of active monsoonal convection is getting underway early this afternoon. Stronger daytime heating with limited morning cloud cover has allowed instability to build across the eastern half of the forecast area, where CAPE values of 500-1000 J/kg are common with erroding inhibition. Expect convection initating over the higher terrain to drift westward and propogate into the lower elevations this afternoon and evening. Similar to yesterday, strong storms developing over the Northern Arizona Rim country may advance towards the Colorado River Valley, with an associated risk of strong winds as the cold outflow accellates towards the river valley. In addition to the wind, storms will pose the potential for heavy rain and localized flash flooding. Without a larger scale trigger present, expect most of todays convection to gradually dimiminsh within a few horus of sunset, though outflow collisions could keep some weak convection going later in the evening. Tomorrow, an inverted trough pushing into southern Arizona will bring an increase in moisture and large scale lift to the region. This is expected to boost convective coverage and intensity across Northern Arizona with a complex of strong storms looking possible during the evening and overnight hours, particularly along and south of I-40. These storms would have the potential to bring widespread strong and damaaging winds to the Colorado River Valley, as well as localized flash flooding. This complex will continue west overnight with nocturnal thunderstorms possible expecially south of I-15 and extending westward to the Yucca Valley area. .LONG TERM...Tuesday through Saturday. Moist flow will continue to pump moderate to high-grade moisture into the region through the week. This will help cool temperatures from Tuesday through much of the week. While models do indicate additional waves moving through the region from time to time, it is very difficult to pinpoint which days will be more or less active. As a result, slight chance to chance PoPs were included in the forecast each day through the remainder of the period. && .AVIATION...For McCarran...Generally diurnal wind patterns are expected through the period though outflow winds from distant thunderstorms complicate the outlook significantly. Scattered thunderstorms are likely in the approach corridors this afternoon and evening, and again tomorrow, but less likely in the valley itself. Outflow winds, likely from the east or southeast, will be possible with gusts of 20-25 knots. A push of stronger winds is possible tomorrow evening, with gusts over 35 knots possible. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered thunderstorms likely once again this afternoon and evening, especially across the higher terrain. The most widespread activity is expected in Arizona. Outflow winds from thunderstorms could gust 20-30 knots at times. Similar conditions expected tomorrow with a complex of storms possible south of a KIGM to KNXP line in the evening hours. && .SPOTTER INFORMATION STATEMENT...Monsoon season is underway across the region. There will be chances for thunderstorms each day through the next week. Spotter activation may be needed at times. The period of greatest concern at this time is Monday night. Regardless of activation, spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/AVIATION...Outler LONG TERM...Wolcott For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 12:15 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Jul 8, 1:27 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 48 min |
| Jul 7, 6:03 PM PDT | Dust Storm Warning | VEF | Mohave | 42 min |
| Jul 7, 6:23 PM PDT | Areal Flood Advisory | VEF | Mohave | 104 min |
| Jul 8, 2:35 PM PDT | Severe Thunderstorm Warning | VEF | Mohave | 19 min |
| Jul 8, 3:59 PM PDT | Areal Flood Advisory | VEF | Mohave | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nevada, 2018Severe Thunderstorm Warnings in Arizona, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.